Colorado, 2006

Hail in Colorado, August 6, 2006

August 6, 2006 · NWS GLD · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 6, 12:59 PM MST, 5 hours 11 minutes earlier.

Area forecast discussion, Aug 6, 12:59 PM MST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
159 PM MDT SUN AUG 6 2006

.DISCUSSION...
ONGOING TSRA ACROSS THE FAR NRN ZONES HAVE BEEN ANCHORED ALONG A
H85 FRONTAL ZONE AIDED BY A DEPARTING MIDLVL S/WV TROF. ADDITIONAL
SHRA/TSRA NOW DEVELOPING ACROSS THE CO ZONES...WEDGED WITHIN THE
SFC AND H85 FRONTAL ZONE...AHEAD OF AN APPROACHING MID-LVL S/WV
TROF CURRENTLY LOCATED OVER CNTRL CO. CONCERN FOR THE NEXT 12-24
HRS DEALS WITH PRECIP COVERAGE. RAISED POPS ACROSS THE NRN AND WRN
ZONES FOR TONIGHT AS CURRENT ISC THINKING IS FOR THE ACTIVITY IN
ERN CO TO EXPAND IN COVERAGE AS THE TSRA INTERACT WITH THE H85
FRONTAL ZONE. THE OTHER AREA OF INTEREST LIES ACROSS THE SRN AND
ERN FLANK OF THE CWA ALONG THE SFC COLD FRONT. A RELATIVELY
UNSTABLE AIRMASS EXISTS IMMEDIATELY ALONG AND SOUTH OF THE FRONT
WITH HIGH TEMPS REACHING CONVECTIVE TEMPS. THUS TSRA NOW
DEVELOPING ALONG THE FRONT AND CONTINUING THROUGH THIS AFTERNOON.
THE ACTIVITY SHOULD MOVE NORTHEAST INTO NCNTRL KS/SCNTRL NE THIS
EVENING. THAT LEAVES THE CNTRL PORTION OF THE CWA CAUGHT IN THE
MIDDLE AND THE HARDEST TO PIN DOWN WHETHER RAIN OR NO RAIN FOR
TONIGHT. LEFT CHANCE POPS BUT THAT MAY NEED TO BE ADJUSTED BY THE
EVENING SHIFT BASED ON TRENDS IN THE 88D DATA.

TOMORROW THE FRONTAL BNDRY WILL STILL BE ACROSS THE CWA ALLOWING
FOR ANOTHER ROUND OF AFTERNOON AND EVENING SHRA/TSRA. INHERITED
FCST APPEARS TO REFLECT THIS THINKING SO POPS WERE LEFT INTACT.
THE FRONTAL ZONE IS PROGGED TO MIX NORTH OF TUESDAY IN RESPONSE TO
RETURN FLOW AS A LARGE SFC HIGH TRANSLATES OUT OF THE NRN PLAINS
TOWARDS THE WRN GLAKES. RELATIVELY HOT TEMPS WILL RETURN TO THE
REGION SOUTH OF THE RETREATING FRONT AND REMAIN HOT THROUGH THE
EXTENDED PERIODS. THE GFS HAS A COLD FRONT NEARING THE REGION LATE
NEXT WEEKEND. PERHAPS THAT MAY PROVE TO BE A PRECIP PRODUCER FOR
NW KS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

05
Hazardous weather outlook, Aug 6, 9:47 AM MST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1047 AM MDT SUN AUG 6 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1147 AM CDT SUN AUG 6 2006 /1047 AM MDT SUN AUG 6 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL EXTEND FROM NEAR HAYS KANSAS TO KIT CARSON
COLORADO BY THE MID AFTERNOON. THUNDERSTORMS WILL FORM ALONG THE
FRONT...MAINLY AFTER 2 PM MDT (3 PM CDT). THE AIR MASS WILL BE
UNSTABLE...ESPECIALLY EAST OF A TRENTON NEBRASKA TO LEOTI KANSAS
LINE. WIND SHEAR WILL BE MARGINAL FOR SEVERE STORMS...BUT A FEW
STORMS MAY PRODUCE SEVERE HAIL AND GUSTY WINDS. THE BEST CHANCE OF
SEVERE STORMS WILL BE NEAR THE KANSAS/NEBRASKA BORDER EAST OF
BENKELMAN NEBRASKA. DUE TO THE MOIST AIR MASS...SOME STORMS WILL
ALSO PRODUCE LOCALLY HEAVY RAIN. STORMS WILL MOVE TO THE NORTH AT 15
MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE AGAIN POSSIBLE MONDAY AFTERNOON THROUGH MONDAY
NIGHT. THE PRIMARY THREATS FROM THESE STORMS WILL BE LOCALLY HEAVY
RAINFALL AS THEY MOVE TOWARD THE NORTHEAST AT 10 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING
NEAR THE KANSAS/NEBRASKA BORDER.

MENTZER

In the hours before

Special weather statement, Aug 6, 4:14 PM MST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
514 PM MDT SUN AUG 6 2006

COZ092-062345-
CHEYENNE COUNTY-
514 PM MDT SUN AUG 6 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...

AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHEYENNE WELLS...OR 29 MILES WEST OF SHARON
SPRINGS...MOVING NORTH AT 15 MPH.

PENNY SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 145 AND 167.

MCGUIRE
Local storm report, Aug 6, 4:30 PM MST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
530 PM MDT SUN AUG 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             1 SW JENNINGS           39.67N 100.31W
08/06/2006  E1.00 INCH       DECATUR            KS   PUBLIC

&&

BOYD
Local storm report, Aug 6, 4:34 PM MST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
534 PM MDT SUN AUG 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             JENNINGS                39.68N 100.29W
08/06/2006  M0.75 INCH       DECATUR            KS   TRAINED SPOTTER

&&

BOYD
Local storm report, Aug 6, 4:46 PM MST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
546 PM MDT SUN AUG 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     JENNINGS                39.68N 100.29W
08/06/2006                   DECATUR            KS   TRAINED SPOTTER

            10 INCH TREE BRANCHES DOWN

&&

BOYD
Special weather statement, Aug 6, 4:50 PM MST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
550 PM MDT SUN AUG 6 2006

COZ091-092-070015-
CHEYENNE COUNTY-KIT CARSON COUNTY-
550 PM MDT SUN AUG 6 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND KIT
CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 547 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF CHEYENNE WELLS...OR 23 MILES
SOUTH OF BURLINGTON...MOVING NORTH AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 157 AND 177.

MCGUIRE
Local storm report, Aug 6, 5:16 PM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
616 PM MDT SUN AUG 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND GST     4 SE NORCATUR           39.79N 100.13W
08/06/2006  E60 MPH          NORTON             KS   TRAINED SPOTTER

&&

BOYD

The radar

The Goodland radar (KGLD), 49 km away, was scanning. The volume nearest the first event began at 01:11 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Kit Carson

When
August 6, 6:10 PM MST
Where
Kit Carson County, 2 mi SSE of Burlington
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.267, -102.250

Hail, Kit Carson

When
August 6, 6:13 PM MST
Where
Kit Carson County, Burlington
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.300, -102.267

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532741, 5532742.